# SDR 97ZZZX2923

- Difficulty date: May 8, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N53051
- Make and model: Cessna 172P
- Aircraft serial: 17274673
- System (JASC): 5412 · Nacelle/Pylon, Bulkhead/Firewall
- Part: Firewall
- Condition: Cracked
- Location: Cowl Mount
- Part time: 3,407 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

FOUND FIREWALL CRACKED AT COWL MOUNT NEXT TO BATTERY BOX BRACKET AND EXTERNAL POWER RECEPTACLE.  AFTER REMOVING COWL MOUNT AND STIFFENER, FOUND CRACK UNDER STIFFENER WHICH COULD NOT BE SEEN WITH STIFFENER INSTALLED ON AIRCRAFT.  SUSPECT CAUSE OF CRACK IS COMBINATION OF NORMAL ENGINE MOUNT VIBRATION AND WEIGHT OF BATTERY BOX AND EXT POWER RELAY MOUNTED ON FIREWALL.  RECOMMENDATION TO PREVENT RECURRENCE IS TO FABRICATE STIFFENER TO EXTEND FROM COWL MOUNT TO UNDER BATTERY BOX BRACKET.
